Alert archive / California / Freeze Warnings in 2011

Freeze Warning 1, NWS San Francisco Bay Area, CA

February 25, 2011Marin County, Napa County, Sonoma County, California

NWS San Francisco Bay Area, CA issued this freeze warning at Feb 25, 2011, 3:10 AM PST for Marin County, Napa County, Sonoma County, California. It took effect at Feb 26, 2011, 1:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 3:10 AM PST (11:10 UTC)
In effect from
Feb 26, 2011, 1:00 AM PST
Expired
Feb 26, 2011, 8:00 AM PST
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Marin County, CA, Napa County, CA, Sonoma County, CA

The radar

The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WWUS76 KMTR 251110
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
310 AM PST FRI FEB 25 2011

...COLD TEMPERATURES EXPECTED OVER THE NORTH BAY FRIDAY NIGHT
INTO SATURDAY MORNING...

.A VERY COLD AIR MASS WILL MOVE INTO THE NORTH BAY VALLEYS FRIDAY
NIGHT. THIS WILL COMBINE WITH CLEARING SKIES AND LIGHTER WINDS TO
PRODUCE VERY COLD OVERNIGHT TEMPERATURES.

CAZ506-252000-
/O.UPG.KMTR.FZ.A.0001.110226T0900Z-110226T1600Z/
/O.NEW.KMTR.FZ.W.0001.110226T0900Z-110226T1600Z/
NORTH BAY INTERIOR VALLEYS-
310 AM PST FRI FEB 25 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 
  BY EARLY SATURDAY MORNING. TEMPERATURES WILL RECOVER INTO THE 
  MID 30S BY THE MIDDLE OF THE MORNING. 

* IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SATURDAY
  MORNING OR ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN
  ACCORDINGLY. ANY EXPOSED PIPES RUN THE RISK OF BURSTING. PLANTS
  SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE COVERED OR TAKEN
  INDOORS. 

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE WORKING
PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE GREATLY
IMPACTED BY COLDER CONDITIONS. RESIDENTS SHOULD MAKE SURE THAT ALL
EXPOSED PIPES ARE PROPERLY INSULATED TO MINIMIZE THE RISK OF THEM
BURSTING.

&&

$$

STROBIN
4 follow-up statements
346 
WWUS76 KMTR 252014
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1214 PM PST FRI FEB 25 2011

...COLD TEMPERATURES EXPECTED OVER THE NORTH BAY TONIGHT
INTO SATURDAY MORNING...

.A VERY COLD AIR MASS WILL MOVE INTO THE NORTH BAY VALLEYS TONIGHT.
THIS WILL COMBINE WITH CLEARING SKIES AND LIGHTER WINDS TO PRODUCE
VERY COLD OVERNIGHT TEMPERATURES.

CAZ506-260415-
/O.CON.KMTR.FZ.W.0001.110226T0900Z-110226T1600Z/
NORTH BAY INTERIOR VALLEYS-
1214 PM PST FRI FEB 25 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
SATURDAY FOR THE NORTH BAY INTERIOR VALLEYS. 

* TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 
  BY EARLY SATURDAY MORNING. TEMPERATURES WILL RECOVER INTO THE 
  MID 30S BY THE MIDDLE OF THE MORNING. 

* IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SATURDAY 
  MORNING OR ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN 
  ACCORDINGLY. ANY EXPOSED PIPES RUN THE RISK OF BURSTING. 
  PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE COVERED OR 
  TAKEN INDOORS. 

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE
WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE
GREATLY IMPACTED BY COLDER CONDITIONS. RESIDENTS SHOULD MAKE SURE
THAT ALL EXPOSED PIPES ARE PROPERLY INSULATED TO MINIMIZE THE
RISK OF THEM BURSTING.

&&

$$
257 
WWUS76 KMTR 252348
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
348 PM PST FRI FEB 25 2011

...COLD TEMPERATURES EXPECTED OVER THE NORTH BAY TONIGHT INTO
SATURDAY MORNING...

.A VERY COLD AIR MASS WAS MOVING INTO THE NORTH BAY ON FRIDAY
AFTERNOON. COLD AIR WILL CONTINUE TO FILTER INTO THE AREA
OVERNIGHT. THIS COLD AIR MASS COMBINED WITH CLEARING SKIES AND
LIGHTER WINDS WILL PRODUCE FREEZING TEMPERATURES LATE FRIDAY NIGHT
AND SATURDAY MORNING.

CAZ506-261600-
/O.CON.KMTR.FZ.W.0001.110226T0900Z-110226T1600Z/
NORTH BAY INTERIOR VALLEYS-
348 PM PST FRI FEB 25 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
SATURDAY FOR THE NORTH BAY VALLEYS.

* TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 BY
  EARLY SATURDAY MORNING. EXPECT SEVERAL HOURS OF TEMPERATURES AT
  OR BELOW FREEZING. TEMPERATURES WILL RECOVER INTO THE MID 30S BY
  MID MORNING ON SATURDAY.

* IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SATURDAY
  MORNING OR ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN
  ACCORDINGLY. PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE
  COVERED OR TAKEN INDOORS.

* OUTLOOK: ANOTHER COLD NIGHT IS EXPECTED ON SATURDAY NIGHT.
  ANOTHER FREEZE WARNING MAY BE NEEDED LATE SATURDAY NIGHT AND
  EARLY SUNDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE
WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE
GREATLY IMPACTED BY COLDER CONDITIONS.

&&

$$

DYKEMA
356 
WWUS76 KMTR 261340
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
540 AM PST SAT FEB 26 2011

...COLD TEMPERATURES EXPECTED OVER THE NORTH BAY TONIGHT INTO
SATURDAY MORNING...

.A VERY COLD AIR MASS HAS MOVED INTO THE AREA.THIS COLD AIR MASS
COMBINED WITH CLEARING SKIES AND LIGHTER WINDS WILL PRODUCE
FREEZING TEMPERATURES EARLY THIS MORNING IN THE NORTH BAY VALLEYS.
FREEZING TEMPERATURES ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY
MORNING IN THE VALLEYS OF THE NORTH BAY...THE EAST BAY
VALLEYS...AND THE SALINAS VALLEY.

CAZ506-262000-
/O.NEW.KMTR.FZ.W.0002.110227T0900Z-110227T1600Z/
/O.CON.KMTR.FZ.W.0001.000000T0000Z-110226T1600Z/
NORTH BAY INTERIOR VALLEYS-
540 AM PST SAT FEB 26 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 BY
  EARLY SATURDAY MORNING. EXPECT SEVERAL HOURS OF TEMPERATURES AT
  OR BELOW FREEZING. TEMPERATURES WILL RECOVER INTO THE MID 30S BY
  MID MORNING ON SATURDAY. TEMPERATURES WILL ONCE AGAIN DROP INTO
  THE 20S LATE SATURDAY NIGHT AND SUNDAY MORNING.

* IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SATURDAY
  MORNING OR SUNDAY MORNING AND ARE SUSCEPTIBLE TO COLD
  CONDITIONS SHOULD PLAN ACCORDINGLY. PLANTS SUSCEPTIBLE TO COLD
  TEMPERATURES SHOULD BE COVERED OR TAKEN INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE
WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE
GREATLY IMPACTED BY COLDER CONDITIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ507-510-516-528-262000-
/O.NEW.KMTR.FZ.W.0002.110227T0900Z-110227T1600Z/
NORTH BAY MOUNTAINS-EAST BAY INTERIOR VALLEYS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
540 AM PST SAT FEB 26 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY. 

* TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 BY
  EARLY SUNDAY MORNING. EXPECT SEVERAL HOURS OF TEMPERATURES AT OR
  BELOW FREEZING. TEMPERATURES WILL RECOVER INTO THE MID 30S BY
  MID MORNING ON SUNDAY.

* IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SUNDAY
  MORNING AND ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN
  ACCORDINGLY. PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE
  COVERED OR TAKEN INDOORS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE
WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE
GREATLY IMPACTED BY COLDER CONDITIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MHS
120 
WWUS76 KMTR 261556
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
756 AM PST SAT FEB 26 2011

...COLD TEMPERATURES EXPECTED OVER THE NORTH BAY TONIGHT INTO
SATURDAY MORNING...

.A VERY COLD AIR MASS HAS MOVED INTO THE AREA. FREEZING
TEMPERATURES ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING
IN THE VALLEYS OF THE NORTH BAY...THE EAST BAY VALLEYS...AND THE
SALINAS VALLEY.

CAZ506-270400-
/O.EXP.KMTR.FZ.W.0001.000000T0000Z-110226T1600Z/
/O.CON.KMTR.FZ.W.0002.110227T0900Z-110227T1600Z/
NORTH BAY INTERIOR VALLEYS-
756 AM PST SAT FEB 26 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
SUNDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM PST THIS
MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
SUNDAY.


* TIMING: TEMPERATURES WILL DROP THE 20S LATE SATURDAY NIGHT AND
  SUNDAY MORNING. EXPECT SEVERAL HOURS OF TEMPERATURES BELOW
  FREEZING. TEMPERATURES WILL RECOVER INTO THE MID 30S BY MID
  MORNING ON SUNDAY.

* IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SUNDAY
  MORNING AND ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN
  ACCORDINGLY. PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE
  COVERED OR TAKEN INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE
WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE
GREATLY IMPACTED BY COLDER CONDITIONS.

&&



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ507-510-516-528-270400-
/O.CON.KMTR.FZ.W.0002.110227T0900Z-110227T1600Z/
NORTH BAY MOUNTAINS-EAST BAY INTERIOR VALLEYS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
756 AM PST SAT FEB 26 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY. 

* TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 
  BY EARLY SUNDAY MORNING. EXPECT SEVERAL HOURS OF TEMPERATURES 
  AT OR BELOW FREEZING. TEMPERATURES WILL RECOVER INTO THE MID 
  30S BY MID MORNING ON SUNDAY. 

* IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SUNDAY 
  MORNING AND ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN 
  ACCORDINGLY. PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE 
  COVERED OR TAKEN INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE
WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE
GREATLY IMPACTED BY COLDER CONDITIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Feb 24, 9:57 PM PST, 5 hours 13 minutes earlier.

Area forecast discussion, Feb 24, 9:57 PM PST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
957 PM PST THU FEB 24 2011

...COLD WINTER STORM TO IMPACT OUR AREA BEGINNING TONIGHT...

...VERY COLD TEMPERATURES EXPECTED BOTH EARLY SATURDAY MORNING AND
SUNDAY MORNING...

.DISCUSSION...AS OF 8:31 PM PST THURSDAY...RAIN HAS SPREAD AS FAR
SOUTH AS THE MONTEREY BAY WITH 6-HOURLY RAINFALL AMOUNTS RANGING
FROM A FEW HUNDREDTHS IN SANTA CLARA COUNTY TO NEARLY A HALF INCH IN
SAN MATEO COUNTY. THIS PRECIP IS ASSOCIATED WITH THE LEADING EDGE OF
THE SYSTEM...AS THE COLD CORE UPPER LOW CENTER IS NOW LOCATED ABOUT
280 MILES WEST OF PORTLAND...AND IT IS MOVING SOUTH. THE MAIN
PRECIPITATION BAND IS FORECAST TO MOVE ACROSS THE NORTH BAY TONIGHT
AND REACH THE BAY AREA BY MORNING...AND SPREAD SOUTH THROUGH THE
REST OF THE CWA DURING THE MORNING. THE COLD AIR IS BEHIND THE
FRONT...AND AS THIS COLD AIR ALOFT MIXES DOWN...SNOW LEVELS WILL
FALL. THEY ARE FORECAST TO FALL DOWN TO 1000 TO 1500 FEET IN THE
NORTHBAY MOUNTAINS OVERNIGHT...AND LOWER TO NEAR SEA LEVEL BY
TOMORROW NIGHT AND SATURDAY MORNING. THE QUESTION REMAINS...HOW MUCH
MOISTURE WILL BE LEFT BY THE TIME THE COLD AIR SETS IN. ALTHOUGH THE
BULK OF THE MOISTURE IS EXPECTED TO OCCUR DURING THE EARLY PART OF
THE SYSTEM...ENOUGH FOR SMALL AMOUNTS OF SNOW AT LOW ELEVATIONS IS
POSSIBLE...EVEN SAN FRANCISCO.

A WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE NORTH BAY
MOUNTAINS TONIGHT THROUGH 4 PM FRIDAY...AND FOR THE SANTA CRUZ...EAST
BAY MOUNTAINS AND SANTA LUCIAS BEGINNING FRIDAY AFTERNOON THROUGH
SATURDAY MORNING.

THE COLD AIR WILL REMAIN IN PLACE AFTER THIS STORM SYSTEM MOVES
THROUGH. THIS WILL CAUSE FREEZING OR SUB-FREEZING TEMPERATURES
FRIDAY NIGHT IN THE NORTH BAY AND AGAIN SATURDAY NIGHT ACROSS MANY
AREAS IN OUR CWA. A FREEZE WATCH IS IN EFFECT FOR THE NORTH BAY
VALLEYS FOR FRIDAY NIGHT...AND THIS WILL LIKELY NEED TO BE EXPANDED
TO INCLUDE MORE AREAS FOR SATURDAY NIGHT.

SUNDAY AND MONDAY NOW LOOK DRY WITH A BIT OF A WARMING TREND. THE
LATEST RUN OF THE GFS KEEPS DRY CONDITIONS THROUGH TUESDAY AS WELL
BEFORE THE NEXT SYSTEM SPREADS RAIN ACROSS THE CWA ON WEDNESDAY.

&&

.AVIATION...AS OF 9:55 PM THURSDAY...CIGS WILL LOWER AND RAIN WILL
INCREASE OVERNIGHT AS A COLD WEATHER SYSTEM APPROACHES FROM THE
NORTH. SOUTHERLY WINDS WILL INCREASE THROUGH THE NIGHT AHEAD OF THE
FRONTAL PASSAGE THEN VEER TO THE WEST ON FRIDAY MORNING AFTER FRONTAL
PASSAGE. CEILINGS AND WIND DIRECTION ARE DEPENDENT ON THE TIMING OF
THE FRONT. CONFIDENCE IS MODERATE ON TIMING. CIGS WILL BREAK UP ON
FRIDAY AFTERNOON AND POST-FRONTAL SHOWER ACTIVITY WILL MOSTLY END BY
LATE IN THE DAY.

VICINITY OF KSFO...MVFR CIGS WILL CONTINUE THROUGH MIDDAY FRIDAY
ALONG WITH PERIODS OF RAIN. SOUTHERLY WINDS WILL STRENGTHEN TONIGHT
AHEAD OF THE FRONT BEFORE VEERING TO THE SOUTHWEST BY MID MORNING
FRIDAY...AND THEN TO THE WEST BY EARLY FRIDAY AFTERNOON. WIND SPEEDS
WILL GENERALLY BE AROUND 15 KNOTS LATE TONIGHT AND FRIDAY MORNING...
AND UP TO 20 KNOTS ON FRIDAY AFTERNOON WITH HIGHER GUSTS. CONDITIONS
WILL IMPROVE FRIDAY AFTERNOON WITH CIGS BREAKING UP AND POST-FRONTAL
SHOWER ACTIVITY TAPERING OFF.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR CIGS ARE EXPECTED THROUGH LATE
EVENING...LOWERING TO MVFR CIGS OVERNIGHT AS PRECIPITATION INCREASES.
SOUTHERLY WINDS WILL INCREASE LATE TONIGHT AND FRIDAY MORNING. CIGS
WILL BREAK UP...WINDS WILL VEER TO THE SOUTHWEST...AND PRECIP WILL
TURN SHOWERY BY EARLY FRIDAY AFTERNOON AFTER FRONTAL PASSAGE.

&&

.CLIMATE...HERE ARE RECORD LOW TEMPERATURES FOR SELECTED LOCATIONS
FOR FEBRUARY 26TH (SATURDAY) AND FEBRUARY 27TH (SUNDAY)

SAN FRANCISCO BAY AREA
.LOCATION...................FEB 26........FEB 27
 SANTA ROSA................21/1913.......24/1962
 SAN RAFAEL................32/1996.......29/1962
 NAPA......................30/1945.......29/1942
 SAN FRANCISCO.............37/1962.......38/1962
 KSFO......................36/1971.......32/1951
 OAKLAND...................38/1987.......39/2007
 KOAK......................34/1962.......31/1962
 RICHMOND..................35/1962.......34/1962
 LIVERMORE.................26/1987.......25/1962
 SAN JOSE..................33/1897.......28/1893
 GILROY....................29/1971.......24/1962

MONTEREY BAY AREA
.LOCATION...................FEB 26........FEB 27
 MONTEREY..................34/1971.......27/1962
 SANTA CRUZ................30/1964.......25/1962
 SALINAS...................28/1971.......25/1962
 KSNS......................28/1935.......29/1962
 KING CITY.................25/1964.......23/1962

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...WINTER WEATHER ADV NORTH BAY HILLS ABOVE 1000 FEET
          ...SCA...PIGEON POINT TO PT PIEDRAS BLANCAS 0-60 NM.

&&

PUBLIC FORECAST: SS
AVIATION: DYKEMA
CLIMATE: DH/BELL/DYKEMA
Hazardous weather outlook, Feb 24, 3:00 PM PST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
300 PM PST THU FEB 24 2011

CAZ506-251100-
NORTH BAY INTERIOR VALLEYS-
300 PM PST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH BAY VALLEYS IN THE SAN
FRANCISCO BAY AREA.

.DAY ONE...THURSDAY NIGHT

RAIN WILL CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY
OVERNIGHT AS A STRONG COLD FRONT MOVES INTO NORTHERN CALIFORNIA.
TEMPERATURES WILL REMAIN FAIRLY STEADY IN THE 40S...FALLING TO THE
UPPER 30S BY SUNRISE FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF RAIN WILL TURN TO SHOWERS ON FRIDAY AS COLD AIR SPREADS
OVER THE REGION. ITS POSSIBLE THAT A RAIN AND SNOW MIX WILL DEVELOP
WITH SNOW LEVELS FALLING TO BETWEEN 500 AND 1000 FEET...ESPECIALLY
IN ANY OF THE STRONGER CONVECTIVE SHOWERS ON FRIDAY AND FRIDAY NIGHT.

UNSEASONABLY COLD AIR WILL OVERSPREAD THE NORTH BAY VALLEYS BY
FRIDAY NIGHT INTO SATURDAY. THEREFORE A FREEZE WATCH HAS BEEN
ISSUED FOR THE NORTH BAY VALLEYS FOR FRIDAY NIGHT INTO SATURDAY
MORNING. THIS WILL LIKELY BE UPGRADED TO A FREEZE WARNING. EVEN
COLDER TEMPERATURES ARE EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING.

* PLEASE SEE SFONPWMTR WWUS76 WEATHER MESSAGE FOR MORE DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ511-512-517-518-251100-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS-
300 PM PST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ELEVATIONS ABOVE 1000 FEET
IN THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA EXCLUDING THE
NORTH BAY MOUNTAINS.

.DAY ONE...THURSDAY NIGHT

SNOW AND RAIN WILL SPREAD ACROSS THE HILLS TONIGHT. SNOW LEVEL WILL
START OUT AROUND 3000 FEET THIS EVENING...THEN LOWER TO AROUND 2000
FEET BY SUNRISE FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER WEATHER ADVISORY WILL GO INTO EFFECT FROM 4 PM FRIDAY
THROUGH 10 AM SATURDAY FOR SNOW...WIND AND VERY COLD TEMPERATURES
FOR THE HILLS ABOVE 1000 FEET.

* PLEASE SEE SFOWSWMTR WWUS46 WINTER WEATHER MESSAGE FOR MORE
  DETAILS *

ACCUMULATING SNOW IS LIKELY ABOVE 1500 TO 2000 FEET WITH SOME
ACCUMULATIONS POSSIBLE AT THE 1000 FOOT LEVEL. ANY SNOW COVERED
ROADS WILL BECOME HAZARDOUS VERY QUICKLY.  THE COLD TEMPERATURES ON
FRIDAY NIGHT WILL NOT ALLOW FOR ANY MELTING AND ANY SHOWERS ON
FRIDAY NIGHT AND SATURDAY WILL ALMOST CERTAINLY FALL AS SNOW ABOVE
1000 FEET.

SNOW SHOWERS WILL END ON SATURDAY BUT VERY COLD TEMPERATURES WILL
CONTINUE THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ006-505-508>510-513-516-528>530-251100-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
300 PM PST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS BELOW 1000 FEET
IN THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...THURSDAY NIGHT

RAIN WILL INCREASE FROM NORTH TO SOUTH TONIGHT ACROSS THE BAY AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL TURN TO SHOWERS ON FRIDAY WITH VERY COLD AIR OVERSPREADING
THE BAY AREA. ITS POSSIBLE THAT RAIN AND SNOW WILL MIX DOWN TO
AROUND 500 FEET IN ANY HEAVIER SHOWERS. BY FRIDAY NIGHT VERY COLD
TEMPERATURES ARE FORECAST...EVEN IN THE VALLEYS WITH SOME SNOW
SHOWERS POSSIBLE ESPECIALLY FOR LOCATIONS ALONG THE COAST AND SOUTH
OF SAN FRANCISCO. SOME OF THE COLDEST AIR OF THE SEASON IS FORECAST
FOR SATURDAY MORNING THROUGH SUNDAY MORNING. A FREEZE WATCH MAY BE
ISSUED FOR THIS EVENT AS IT GETS CLOSER. THIS COLD SNAP WILL BE
POTENTIALLY LIFE THREATENING FOR THE HOMELESS AND OTHERS THAT HAVE
TO SPEND EXTENSIVE AMOUNTS OF TIME OUTSIDE THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ507-251100-
NORTH BAY MOUNTAINS-
300 PM PST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY MOUNTAINS.

.DAY ONE...THURSDAY NIGHT

RAIN AND LOW ELEVATION SNOW WILL INCREASE IN COVERAGE AND INTENSITY
TONIGHT. SNOW LEVELS CURRENTLY AROUND 3000 FEET WILL LOWER OVERNIGHT
INTO FRIDAY MORNING. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL
4 PM FRIDAY FOR ACCUMULATING SNOWFALL...WIND AND COLD TEMPERATURES.

* PLEASE SEE SFOWSWMTR WWUS46 WINTER WEATHER MESSAGE FOR MORE
  DETAILS *

.DAY TOWN THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER WEATHER ADVISORY WILL CONTINUE THROUGH 4 PM FRIDAY.

VERY COLD TEMPERATURES WILL CONTINUE FRIDAY NIGHT INTO SATURDAY WITH
SOME LINGERING SNOW SHOWERS IN THE HILLS. THE VERY COLD WEATHER
WILL THEN CONTINUE SATURDAY THROUGH SUNDAY MORNING BEFORE
TEMPERATURES FINALLY BEGIN TO MODERATE.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:52 AM PSTWinter Storm WarningMTRMonterey29 hr
Feb 25, 7:30 AM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, Monterey, San Benito, City and County of San Francisco, San Mateo and 2 more75 min
Feb 25, 8:40 AM PSTAreal Flood AdvisoryMTRMonterey, San Benito, Santa Clara, Santa Cruz65 min
Feb 25, 9:56 AM PSTAreal Flood AdvisoryMTRMonterey, San Benito, Santa Clara49 min

Nearby

Freeze Warnings in California, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.